MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TANDEM STR THREADED HNDLE; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. TANDEM STR THREADED HNDLE; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71362804
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the poly handle on the tandem straight threaded handle broke in two at the base where the metal straight stem ends.Pictures of the instrument are available.The procedure was completed with no delay.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The handle on the device fractured into two pieces and both pieces were returned.The device was manufactured in 2005 and exhibits signs of extensive wear/ usage.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
TANDEM STR THREADED HNDLE
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8497221
Report Number1020279-2019-01478
Device Sequence Number13718811
Product Code JDI
UDI-Device Identifier03596010497994
UDI-Public03596010497994
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71362804
Device Lot Number05EM00377
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer03/20/2019
Initial Report FDA Received Date04/09/2019
Supplement Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1